MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 21AGFN-756
Medical Device Problem Codes Incomplete Coaptation (2507); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm sjm regent heart valve with flex cuff was chosen for implant during an aortic valve replacement.Once the valve was placed, it was observed that one of the leaflets did not open completely due to interference from the myocardium.The holder handle was fully inserted into the orifice at a 90 degree angle.There was some resistance felt when rotating.The valve was in the semi-open position during rotation.On second attempt when the valve was rotated with the valve rotator, there was resistance again, and one of the leaflets dislodged as one piece.The piece was recovered from the patient.The valve was removed and replaced with a 19mm sjm regent heart valve with flex cuff.The patient remained hemodynamically stable throughout the procedure.There were no adverse patient effects reported.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of one of the leaflets not opening completely due to interference from the myocardium and leaflet let dislodgement was reported.The investigation at abbott confirmed that one leaflet was dislodged from the orifice.The recessed pivot was received fractured and the butterfly recessed was chipped.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.One image from field appeared to show mechanical valve having one leaflet dislodged and placed on the side in a jar.While the root cause of the leaflet dislodgement could not be conclusively determined, there was no evidence of material defect in the carbon coating that may have caused or contributed to the dislodged leaflet.The damage noted to the valve may have been caused by some external force applied to the valve which overstressed the carbon material.It was reported that the valve was in the semi-open position during rotation and there was some resistance felt when rotating.Please note that per the instructions for use, "valve rotation: using the valve holder/rotator and the flexible valve holder handle model 905-hh, or the rigid valve holder handle model 905-rhh, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation." and "caution: to avoid structural damage, the aortic valve must be rotated in the fully closed position.".

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18038612
Report Number2135147-2023-04781
Device Sequence Number7480856
Product Code LWQ
UDI-Device Identifier05414734005975
UDI-Public05414734005975
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21AGFN-756
Device Lot NumberC00009502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale